Alert archive / Puerto Rico / Flash Flood Warnings in 2023
Flash Flood Warning 59, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 27, 2023, 6:32 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2023, 6:32 PM CDT (23:32 UTC)
- Expired
- Oct 27, 2023, 10:38 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 35 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
113
WGCA52 TJSJ 272332
FFWSJU
PRC021-033-051-137-143-280245-
/O.NEW.TJSJ.FF.W.0059.231027T2332Z-231028T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
732 PM AST Fri Oct 27 2023
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon County in Puerto Rico...
Catano County in Puerto Rico...
Dorado County in Puerto Rico...
Toa Baja County in Puerto Rico...
Vega Alta County in Puerto Rico...
* Until 1045 PM AST.
* At 732 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Toa Alta, Toa Baja, Sabana Seca, Bayamon, Dorado, Vega Alta,
Catano, Guaynabo, Ceiba, Candelaria, San Jose, Candelaria Arenas,
Campanilla, Rio Lajas, Ingenio, Levittown, Brenas, Monserrate,
Miranda and San Antonio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1847 6618 1845 6616 1847 6614 1844 6611
1842 6613 1828 6614 1826 6619 1831 6621
1839 6620 1838 6631 1836 6636 1833 6636
1834 6638 1848 6635 1846 6622
FLASH FLOOD...RADAR INDICATED
$$
CAM2 follow-up statements
269
WGCA52 TJSJ 280236
FFWSJU
PRC021-033-051-137-143-280345-
/O.EXT.TJSJ.FF.W.0059.000000T0000Z-231028T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1036 PM AST Fri Oct 27 2023
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Bayamon County in Puerto Rico...
Catano County in Puerto Rico...
Dorado County in Puerto Rico...
Toa Baja County in Puerto Rico...
Vega Alta County in Puerto Rico...
* Until 1145 PM AST.
* At 1036 PM AST, Radar and local emergency managers reported heavy
rains have ended but light to moderate rains continue across the
warned area. Between 1 and 4 inches of rain have fallen.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain. Excessive runoff
from previous heavy rains.
SOURCE...Radar and emergency managers.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Toa Alta, Toa Baja, Sabana Seca, Bayamon, Dorado, Vega Alta,
Catano, Guaynabo, Ceiba, Candelaria, San Jose, Candelaria Arenas,
Campanilla, Rio Lajas, Ingenio, Levittown, Brenas, Monserrate,
Miranda and San Antonio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1847 6618 1845 6616 1847 6614 1844 6611
1842 6613 1828 6614 1826 6619 1831 6621
1839 6620 1838 6631 1836 6636 1833 6636
1834 6638 1848 6635 1846 6622
FLASH FLOOD...OBSERVED
$$
RAM542
WGCA72 TJSJ 280338
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1138 PM AST Fri Oct 27 2023
PRC021-033-051-137-143-280348-
/O.CAN.TJSJ.FF.W.0059.000000T0000Z-231028T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Catano PR-Dorado PR-Toa Baja PR-Vega Alta PR-
1138 PM AST Fri Oct 27 2023
...FLASH FLOOD WARNING IS CANCELLED FOR BAYAMON, CATANO, DORADO, TOA
BAJA AND VEGA ALTA COUNTIES...
Flood waters continue to steadily recede and no additional heavy
rains is expected at this time. Flooding is no longer expected to
pose a threat. Please continue to heed to remaining road closures
and remain alert to ponded water on roads and in urban areas.
A Flood Watch remains in effect until 800 AM AST Monday for all of
Puerto Rico and the U.S Virgin Islands.
LAT...LON 1847 6618 1845 6616 1847 6614 1844 6611
1842 6613 1828 6614 1826 6619 1831 6621
1839 6620 1838 6631 1836 6636 1833 6636
1834 6638 1848 6635 1846 6622
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 4:23 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 27, 4:23 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...DELAYED
National Weather Service San Juan PR
523 PM AST Fri Oct 27 2023
.SYNOPSIS...
Issued at 518 PM AST Fri Oct 27 2023
A Flash Flood Watch remains in effect for Puerto Rico and the United
States Virgin Islands through Monday morning. Unsettled conditions
are expected to persist with showers and scattered thunderstorms
affecting the islands. The risk of urban, river, and flash flooding,
as well as mudslides will be elevated through at least early next
week.
&&
.SHORT TERM...Tonight through Sunday...
A wet and unsettled weather pattern will continue through at least
early next week. Therefore, a Flash Flood Watch is in effect through
Monday morning. Currently, the bulk of the activity is affecting the
western and southern municipalities of Puerto Rico with more
isolated across the rest of the island. Convective activity is also
developing over the waters close to Vieques, Culebra, and USVI.
Several Flash Flood Warnings have been issued with many reports of
flooded roads and some wind damage throughout the afternoon.
The main feature during the short-term forecast is an upper-level
trough, a pre-frontal trough, and remnants of the tail from now
Tropical Storm Tammy affecting the local area. Favorable dynamics
and deep tropical moisture will continue to be advected from the
south for the rest of the short-term forecast. According to the
surface analysis from the Tropical Analysis & Forecast Branch
(TAFB), the surface trough will continue to be positioned east of
Puerto Rico tomorrow, and eventually move west of Puerto Rico. Due
to the extensive period of rain expected, as well as the rain
received during the past few days, a Flash Flood Watch was issued
for all of Puerto Rico and the United States Virgin Islands. An
enhanced risk for urban, river, and flash flooding, as well as
mudslides, will persist. There are some discrepancies in the global
models with the timing, location, and amounts expected. However, the
users are advised to stay tuned for further updates to the forecast,
as adjustments may be needed.
.LONG TERM...Monday through Friday...
The GFS model continues to suggest that a wet and unstable weather
pattern will continue through Thursday while the ECMWF model
continues to suggest improved weather conditions by Tuesday. Because
of this, uncertainty remains in the long term forecast. The GFS
model suggests precipitable water (PWAT) values at around and above
2.5 inches across the region to start the workweek, decreasing
somewhat to around 2.2 inches on Tuesday before drier air filters
in on Thursday and Friday. A surface trough will persist over the
area with additional tropical waves arriving from the east.
Southerly flow will persist over the area through Thursday,
helping to lift tropical moisture into the area from the ITCZ
before drier air from the east arrives on Thursday. To start the
period, a mid to upper level ridge will be overhead, with the
upper level trough mentioned in the short term period lifting to
the northeast and away from the region. Although the environment
will remain moist, the driving force for the afternoon convection
will be diurnally induced, as conditions will be more stable
aloft, with additional instability from the lingering surface
trough. Model guidance suggest a mid to upper level trough
building to our east slowly eroding the ridge throughout the
period. Overall, a wet and unstable pattern is forecast at least
through Tuesday with urban and small stream flooding likely and,
with saturated terrain, the potential for flash flooding and
mudslides in areas of steep terrain, uncertainty in the forecast
increases by Wednesday onwards. Please continue to monitor future
updates.
&&
.LONG TERM...Monday through Friday...
FROM PREV DISC.../519 AM AST Fri Oct 27 2023/
The GFS model continues to suggest that a wet and unstable weather
pattern will continue through Thursday while the ECMWF model
continues to suggest improved weather conditions by Tuesday. Because
of this, uncertainty remains in the long term forecast. The GFS
model suggests precipitable water (PWAT) values at around and above
2.5 inches across the region to start the workweek, decreasing
somewhat to around 2.2 inches on Tuesday before drier air filters
in on Thursday and Friday. A surface trough will persist over the
area with additional tropical waves arriving from the east.
Southerly flow will persist over the area through Thursday,
helping to lift tropical moisture into the area from the ITCZ
before drier air from the east arrives on Thursday. To start the
period, a mid to upper level ridge will be overhead, with the
upper level trough mentioned in the short term period lifting to
the northeast and away from the region. Although the environment
will remain moist, the driving force for the afternoon convection
will be diurnally induced, as conditions will be more stable
aloft, with additional instability from the lingering surface
trough. Model guidance suggest a mid to upper level trough
building to our east slowly eroding the ridge throughout the
period. Overall, a wet and unstable pattern is forecast at least
through Tuesday with urban and small stream flooding likely and,
with saturated terrain, the potential for flash flooding and
mudslides in areas of steep terrain, uncertainty in the forecast
increases by Wednesday onwards. Please continue to monitor future
updates.
&&
.AVIATION...
(00Z TAFS)
Issued at 518 PM AST Fri Oct 27 2023
Areas of RA with increasing SHRA/TSRA thru 28/18Z. Areas of
MVFR/IFR and LCL LIFR. SFC wnd E-SE around 10 kts but gusts to 28
kt psbl nr TSRA. Max winds SSW-SW 35-40 kt btwn FL335-435
diminishing thru 28/18Z.
&&
.MARINE...
Issued at 518 PM AST Fri Oct 27 2023
Hazardous marine and coastal conditions will persist through early
next week due to northerly swells. Small Craft Advisories are in
effect for the Atlantic Offshore Waters and Caribbean Passages until
at least late Sunday night due to seas between 8 and 12 feet. At
5:30 PM AST the San Juan, Arecibo and Rincon CariCOOS buoys reported
8-10 feet wave heights with periods of 12-15s. Beachgoers should
avoid the Atlantic Coastline in Puerto Rico and the U.S. Virgin
Islands due to hazardous coastal conditions. Coastal flooding during
high tide hours (around 7-8 AM/PM) has already been reported. Tides
will be higher on Saturday morning. See the Coastal Hazards Message
for more information.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Monday morning for PRZ001>013.
Coastal Flood Advisory until 6 PM AST Saturday for PRZ001-002-
005-008.
High Rip Current Risk through Monday morning for PRZ001-002-005-
008-010-012-013.
High Surf Advisory until 6 PM AST Sunday for PRZ001-002-005-008-
010-012-013.
VI...Flood Watch through Monday morning for VIZ001-002.
High Rip Current Risk through Monday morning for VIZ001-002.
High Surf Advisory until 6 PM AST Sunday for VIZ001.
AM...Small Craft Advisory until 6 AM AST Monday for AMZ711-712-716-
723-726-741-742.
&&
SHORT TERM/MARINE...CVB
AVIATION...CAM
PUBLIC...MMCHazardous weather outlook, Oct 27, 5:34 AM CDT, 12 hours 58 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 549 AM AST viernes 27 de octubre de 2023 AMZ711>745-PRZ001>013-281000- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y fuera de la costa del Atlántico y del Caribe- 549 AM AST viernes 27 de octubre de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. . DÍA UNO...Hoy y esta noche . Rayos...Tormentas eléctricas aisladas a dispersas posibles especialmente a través del centro del sur y el este de Puerto Rico. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. . Lluvia Excesiva...Inundaciones en áreas urbanas, calles, riachuelos y canales. Inundaciones repentinas aisladas posibles. . Calor Excesivo...Índice de calor de 102-107 grados a través de las áreas urbanas y costeras. Agotamiento por calor posible con una exposición prolongada. . Viento...Condiciones de brisa a lo largo de las áreas costeras y la actividad de tormentas eléctricas acompañantes. Los artículos no asegurados podrían volar por ahí. . Condiciones Marítimas...Oleaje igual o mayor de 10 pies a través de las aguas del Atlántico y todos los pasajes locales. Condiciones peligrosas para embarcaciones pequeñas. . Corrientes Marinas...Las corrientes marinas que amenacen la vida son probables en la zona de oleaje particularmente a lo largo de las costas del norte, oeste y este de las islas. . DÍAS DOS A SIETE...sábado hasta el jueves Las condiciones meteorológicas inestables continuarán hasta el próximo fin de semana y hasta principios de la próxima semana debido a la interacción de una vaguada en los niveles altos, y una vaguada en la superficie, seguida de la llegada de una onda tropical. Las inundaciones urbanas y de riachuelos, las inundaciones repentinas y los deslizamientos de tierra en áreas de terreno empinado permanecerán probables cada día hasta la próxima semana. Las marejadas del noreste continuarán llegando y se extenderán a través de las aguas del Atlántico y los pasajes causando condiciones marinas y peligrosas de la zona de oleaje hasta el fin de semana. . COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-281000- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 549 AM AST viernes 27 de octubre de 2023 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. . DÍA UNO...Hoy y esta noche . Rayos...Tormentas eléctricas aisladas posibles a través de las Islas Vírgenes Estadounidenses. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. . Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras, riachuelos y tripas secas. Inundaciones repentinas aisladas posibles. . Calor Excesivo...Índice de calor de 102-107 grados a través de las áreas costeras urbanas. Agotamiento por calor posible con una exposición prolongada. . Viento...Condiciones de brisa a lo largo de algunas áreas costeras y la actividad de tormentas eléctricas acompañantes. Los artículos no asegurados podrían volar por ahí. . Condiciones Marítimas...Oleaje igual o mayor de 10 pies a través de las aguas del Atlántico y pasajes locales y hasta 7 pies posibles sobre las aguas marinas del Caribe. Condiciones peligrosas para embarcaciones pequeñas. . Corrientes Marinas...Las corrientes marinas que amenacen la vida son probables en la zona de oleaje particularmente las playas del norte y el este. . DÍAS DOS A SIETE...sábado a jueves Las condiciones meteorológicas inestables continuarán hasta el próximo fin de semana y hasta principios de la próxima semana debido a la interacción de una vaguada en los niveles altos, y una vaguada en la superficie, seguida de la llegada de una onda tropical. Las inundaciones urbanas y de riachuelos, las inundaciones repentinas y los deslizamientos de tierra en áreas de terreno empinado permanecerán probables cada día hasta la próxima semana. Las marejadas del noreste continuarán llegando y se extenderán a través de las aguas del Atlántico y los pasajes causando condiciones marinas y peligrosas de la zona de oleaje hasta el fin de semana. . COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. *** Este producto ha sido procesado automáticamente utilizando un programa de traducción y puede contener omisiones y errores. El Servicio Nacional de Meteorología no puede garantizar la precisión del texto convertido. De haber alguna duda, el texto en inglés es siempre la versión autorizada. ***
In the hours before
Local storm report, Oct 27, 6:14 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
714 PM AST Fri Oct 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Flood 3 NE San Juan 18.44N 66.03W
10/27/2023 Carolina PR 911 Call Center
911 Call Center reported that marginal by PR
Baldorioty, close to Frappe Factory is
flooeded.
&&
CVBLocal storm report, Oct 27, 6:17 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
717 PM AST Fri Oct 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Flood 1 ESE San Juan 18.40N 66.06W
10/27/2023 San Juan PR 911 Call Center
911 Call Center reported that Ave Luis Munoz
Rivera, by restaurant El Hipopotamo was
flooded.
&&
CVBLocal storm report, Oct 27, 6:18 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
718 PM AST Fri Oct 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Flash Flood 3 N San Juan 18.45N 66.06W
10/27/2023 San Juan PR 911 Call Center
911 Call Center reported that a Kia car was
trapped in a flooded road, in Ave de Diego,
in front of Supermax.
&&
CVBLocal storm report, Oct 27, 6:22 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
722 PM AST Fri Oct 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Flash Flood Brenas 18.48N 66.34W
10/27/2023 Vega Alta PR 911 Call Center
911 Call center reported of a woman trapped
in a Nissan Versa car in a flooded road. the
flooded road was in Carr. Palma, in Urb
Estancias de San Nicolas.
&&
CVBLocal storm report, Oct 27, 6:27 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
727 PM AST Fri Oct 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM Flash Flood 3 N San Juan 18.45N 66.06W
10/27/2023 San Juan PR 911 Call Center
911 Call Center reported that the waters
from the flooded roads in Calle Colon,
between Calle San jorge and Calle del
Parque, was entering a residence with some
trapped inside.
&&
CVBLocal storm report, Oct 27, 6:29 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
729 PM AST Fri Oct 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Flash Flood 1 WSW San Juan 18.40N 66.07W
10/27/2023 San Juan PR 911 Call Center
911 Call Center reported of waters entering
a residency in a flooded road in Carr
Tegucigalpa.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:21 AM CDT | Flood Watch | JSJ | 27 min | |
| Oct 27, 8:52 AM CDT | Flood Watch | JSJ | 35 hr | |
| Oct 27, 11:06 AM CDT | Special Marine Warning | JSJ | 39 min | |
| Oct 27, 11:25 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 27, 12:03 PM CDT | Special Marine Warning | JSJ | 57 min | |
| Oct 27, 12:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 27, 12:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 27, 12:42 PM CDT | Areal Flood Advisory | JSJ | 48 min | |
| Oct 27, 1:30 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Oct 27, 2:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 27, 4:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 27, 5:18 PM CDT | Flash Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.